Alert archive / Louisiana / Wind Advisories in 2023

Wind Advisory 6, NWS Lake Charles, LA

February 8, 202310 parishes in Louisiana; 4 counties in Texas

NWS Lake Charles, LA issued this wind advisory at Feb 8, 2023, 3:53 AM CST for 10 parishes in Louisiana; 4 counties in Texas. It took effect at Feb 8, 2023, 12:00 PM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Feb 8, 2023, 3:53 AM CST (09:53 UTC)
In effect from
Feb 8, 2023, 12:00 PM CST
Expired
Feb 8, 2023, 7:00 PM CST
In force
7 hr
Issued by
NWS Lake Charles, LA

Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vernon Parish, LA, Hardin County, TX, Jasper County, TX, Newton County, TX, Tyler County, TX

The radar

The Ft Polk radar (KPOE), 58 km from the middle of the area, began a volume at 09:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 9.9 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2023-02-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 20 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2023-02-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
20 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
1051 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

017 
WWUS74 KLCH 080953
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
353 AM CST Wed Feb 8 2023

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
081800-
/O.NEW.KLCH.WI.Y.0006.230208T1800Z-230209T0100Z/
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
Including the cities of Fort Polk, Pickering, Leesville, Slagle, 
Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, 
Simmesport, Mansura, Bundick Lake, De Ridder, Fields, Oretta, 
Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, 
Reddell, Lawtell, Opelousas, Eunice, Lake Charles, Sulphur, 
Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, 
Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, 
Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, 
Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, 
Centerville, Franklin, Patterson, Berwick, Bayou Vista, 
Stephensville, Johnson Bayou, Hackberry, Grand Lake, Klondike, 
Cameron, Creole, Grand Chenier, Rutherford Beach, Town Bluff, 
Fred, Hillister, Ivanhoe, Spurger, Warren, Woodville, Lumberton, 
Silsbee, Beaumont, Sabine Pass, Sea Rim State Park, Orange, 
Vidor, Bridge City, Holly Springs, Jasper, Kirbyville, 
Magnolia Springs, Mt. Union, Roganville, Burkeville, Farrsville, 
Jamestown, Newton, Wiergate, Bleakwood, Call, Gist, Buna, 
Evadale, and Deweyville
353 AM CST Wed Feb 8 2023

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CST THIS
EVENING...

* WHAT...South winds 15 to 25 mph with gusts up to 35 mph 
  expected.

* WHERE...Portions of central, south central, southwest and west 
  central Louisiana and southeast Texas.

* WHEN...From noon today to 7 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Feb 7, 11:38 PM CST, 4 hours 15 minutes earlier.

Area forecast discussion, Feb 7, 11:38 PM CST, 4 hours 15 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1138 PM CST Tue Feb 7 2023

...New AVIATION...

.UPDATE...
Issued at 939 PM CST Tue Feb 7 2023

The inherited forecast package appears to be in fair agreement
with latest short term guidance, thus no changes were needed.

11

&&

.SHORT TERM...
(Tonight through Thursday night)

Wx map shows high pressure off the Carolinas, with a cold frontal
trough extending from Central Texas through the ArkLaTex. This
continues a southeast flow across the Gulf and across our region.
Higher dewpoints in the upper 50s to mid 60s, and temperatures in
the mid to upper 70s prevail across the area under partly to
mostly cloudy skies.

A robust mid to upper level shortwave/low over New Mexico this
afternoon expected to lift northeast across Texas tonight and
Wednesday, and Louisiana/Arkansas Wednesday night into early
Thursday. This will generate sufficient lift, coupled with the
available deep layer moisture off the Gulf, to yield numerous to
widespread showers and thunderstorms Wednesday afternoon and
evening. A weak frontal passage will end the precipitation from West to
East Wednesday evening over Southeast Texas/Central and Southwest
Louisiana, and early Thursday morning over South Central
Louisiana.

SPC continues a Slight Risk (Level 2 of 5) of severe thunderstorms
along and east of the Sabine river to include all of our Louisiana
parishes, and a Marginal Risk (Level 1 of 5) for Southeast Texas.
Damaging wind gusts appear the highest probably of severe weather
threat at 15%, with a 5% on the Tornado threat along and north of
the U.S. 190 corridor in Louisiana. For precipitation forecasts,
WPC maintains a Marginal Risk (Level 1 of 4) for Excessive
Rainfall over the area. Preliminarily rainfall estimates range
from 0.5 to 1.5 inches, with locally higher amounts possible in
the heavier thunderstorms. With the rapid movement expected with
the system, not expecting significant training of thunderstorms
over most of the area. The exception might be Lower Acadiana where
the this could become more evident late Wednesday evening into
early Thursday morning when the shortwave exits the region and the
cold front slows up a bit.

Decreasing cloudiness expected during the day Thursday over most
of the area, except the Acadiana region where the weaker frontal
boundary slows up a bit. A more predominate northwest flow aloft
will become established over the region, bring a much stronger
cold front late Thursday night into early Friday morning, bringing
colder and drier air to the region.

08/DML

&&

.LONG TERM...
(Friday through next Monday)

We begin the long term period between a departing cold front to our
east and a large surface high to our west over the Rockies. Aloft,
an elongated trof will be situated from the Great Lakes to S TX, and
will slide east across the region through the start of the weekend.
Breezy NWrly flow behind the departing cold front will advect a cool
and dry airmass into the region on Friday, with a  very pleasant and
seasonal period on tap as we head into the weekend. Afternoon highs
in the mid 50s to low 60s and overnight lows in the 30s can be
expected Fri through Sun, with many locations north of I-10 likely
seeing freezing temps Sat night/Sun morning. Winds will gradually
relax late Fri into Sat as high pressure settles over the Ark-La-Tex
through the weekend. By late Sun, this high is expected to be
exiting off to the east, with winds turning back to the east and
southeast in its wake. Therefore, after a cool and pleasant weekend,
a warm and humid airmass unfortunately returns for the work week.

Cloud cover is expected to build in quickly overnight Sun, allowing
temperatures to moderate, with overnight lows in the mid 40s to low
50s expected. For Monday, moisture return looks to be fairly
impressive/quick, with mostly cloudy skies expected through the day
along with afternoon highs in the mid 60s to low 70s. By the later
half of the day, low end POPs return to the forecast, ahead of the
next cold front/upper level low which are expected to arrive on
Tues. Low end rain chances continue overnight Monday, increasing as
we head into Tuesday, generally from west to east through Tuesday
morning as this system arrives.

17

&&

.AVIATION...
(06Z TAFS)
Issued at 1130 PM CST Tue Feb 7 2023

Ceilings are a mixed bag as clouds stream overhead at all levels.
Currently, most all terminals have VFR ceilings. Cloud decks are
progged to begin dropping over the next few hours as moisture
streams northward off the Gulf and ahead of a developing frontal
system. A few areas of patchy dense fog are not out of the
question, but widespread dense fog is not expected due to elevated
winds off the surface. Gradient winds and rain chances will pick
up after 12Z as the front approaches from the west. Showers will
increase in coverage from west to east throughout the day, with
thunderstorms taking over thereafter in a ragged line moving
eastward in the afternoon and evening hours. West to northwest
winds will develop behind departing convection, bringing cooler
and drier air in after the front. LFT and ARA will be the last to
see improving sky conditions, as the front doesn't move past
Acadiana until after 06Z.

11

&&

.MARINE...
Areas of dense marine fog expected to form early Wednesday morning,
and remain through the late morning hours. After coordination
with New Orleans, issuing a Dense Fog Advisory from 3 AM TO 10 AM
CST for inland lakes/bays and coastal waters out 20 nautical miles.
Onshore flow will increase by Wednesday afternoon and Wednesday
night as low pressure strengthens over the Southern Plains. Small
Craft Exercise Caution for Wednesday afternoon through early
Wednesday morning. A weak cold front will move across the coastal
waters Wednesday night. Showers and thunderstorms will develop
ahead of this system Tuesday afternoon and evening until the front
moves through.

A secondary, stronger cold front will move across the coastal
waters on Friday with offshore flow becoming stronger and gusty
behind the front, likely requiring Small Craft Advisories.

08/DML

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  75  59  78  44 /   0  10  80  80
LCH  74  62  75  47 /   0  10  80  70
LFT  76  63  77  52 /   0  10  70  90
BPT  75  64  76  45 /  10  20  90  50

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Dense Fog Advisory from 3 AM to 10 AM CST Wednesday for GMZ430-
     432-435-450-452-455.

&&

SHORT TERM...08
LONG TERM....17
AVIATION...11
Hazardous weather outlook, Feb 7, 3:12 PM CST, 12 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
312 PM CST Tue Feb 7 2023

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-082115-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
312 PM CST Tue Feb 7 2023

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Thunderstorms are expected on Wednesday into Wednesday evening. Some
of these storms could become severe and produce heavy rainfall. All
of the Louisiana parishes east of the Sabine River is is outlined in
a Slight Risk Potential (level 2 out of 5) for severe storms with
the main hazard damaging wind gusts or quick spin-up tornadoes. A
Marginal Risk Potential (level 1 out of 5) is outline for all of
Southeast Texas.

Also, the area is outlined in a Marginal Risk Potential (level 1 out
of 4) for excessive rainfall that may lead to flooding on Wednesday
into Wednesday night.

On Wednesday afternoon, sustained gradient winds of 20 to 25 mph
with gusts over 30 mph will be possible and therefore a Wind
Advisory may be needed.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ470-472-475-082115-
Coastal waters from Cameron LA to High Island TX from 20 to 60 NM-
Coastal waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
from 20 to 60 NM-
312 PM CST Tue Feb 7 2023

This Hazardous Weather Outlook is for the Gulf of Mexico.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Southerly winds will be rather modest and gusty on Wednesday with
Small Craft Exercise Caution.

Strong and gusty northerly winds are expected behind a cold front on
Friday into Friday night. There is the potential for Small Craft
Advisory conditions during that time frame.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-450-452-455-082115-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-
312 PM CST Tue Feb 7 2023

...DENSE FOG ADVISORY IN EFFECT FROM 3 AM TO 10 AM CST WEDNESDAY...

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Dense Fog Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

Areas of dense marine fog expected to form across the lakes, bays,
and nearshore marine waters out 20 nautical miles.

   Dense Fog Advisory.

Areas of dense marine fog expected to continue across the lakes,
bays, and nearshore marine waters out 20 nautical miles through late
morning. Southerly winds will be rather modest and gusty on
Wednesday with Small Craft Exercise Caution.

Strong and gusty northerly winds are expected behind a cold front on
Friday into Friday night. There is the potential for Small Craft
Advisory conditions during that time frame.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 8, 10:00 AM CSTMarine Dense Fog AdvisoryLCH8 hr
Feb 8, 12:59 PM CSTSpecial Weather StatementLCHCalcasieu31 min
Feb 8, 1:29 PM CSTSpecial Weather StatementLCHBeauregard31 min
Feb 8, 2:51 PM CSTSevere Thunderstorm WarningLCHBeauregard39 min
Feb 8, 3:03 PM CSTSpecial Marine WarningLCH27 min
Feb 8, 3:27 PM CSTTornado WarningLCHVermilion33 min
Feb 8, 4:19 PM CSTFlash Flood WarningLCHAllen, Beauregard, Calcasieu3 hr
Feb 8, 4:40 PM CSTTornado WarningLCHAcadia, Vermilion35 min
Feb 8, 4:49 PM CSTSpecial Marine WarningLCH56 min
Feb 8, 5:05 PM CSTSpecial Weather StatementLCHAvoyelles25 min
Feb 8, 5:15 PM CSTSpecial Weather StatementLCHJefferson Davis30 min
Feb 8, 5:37 PM CSTSpecial Weather StatementLCHAllen23 min
Feb 8, 1:59 PM CSTSpecial Weather StatementLCHJefferson31 min
Feb 8, 2:32 PM CSTSpecial Weather StatementLCHOrange28 min

Nearby

Wind Advisories in Louisiana, 2023Wind Advisories in Texas, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.